Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 83, NWS St. Louis, MO

June 1, 2022Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 1, 2022, 12:28 PM CDT for Marion County, Missouri. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2022, 12:28 PM CDT (17:28 UTC)
Expired
Jun 1, 2022, 6:14 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.27 ft at Jun 1, 2022, 2:00 PM CDT.

actionminormoderate5101506/0106/02
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

918 
WGUS43 KLSX 011728
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1228 PM CDT Wed Jun 1 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  North River at Palmyra.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-030045-
/O.NEW.KLSX.FL.W.0083.220601T1731Z-220603T0045Z/
/PALM7.1.ER.220601T1731Z.220601T1800Z.220601T1845Z.NO/
1228 PM CDT Wed Jun 1 2022

...FLOOD WARNING IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...North River at Palmyra.

* WHEN...Until tomorrow evening.

* IMPACTS...At 13.5 feet, County Road 333, east of Palmyra, begins 
  to flood.

* ADDITIONAL DETAILS...
  - At 11:30 AM CDT Wednesday the stage was 12.8 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 13.1 feet this afternoon. It
    will then fall below flood stage this afternoon.
  - Flood stage is 13.0 feet.


&&

             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Thu   Fri   Sat   Sun   Mon

North River
  Palmyra    13.0    12.8    9.0   5.1   4.4   4.3   4.3


&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170


$$

Jaja
1 follow-up statement
677 
WGUS83 KLSX 012314
FLSLSX

Flood Statement
National Weather Service St Louis MO
614 PM CDT Wed Jun 1 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  North River at Palmyra.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC127-020015-
/O.CAN.KLSX.FL.W.0083.000000T0000Z-220601T2314Z/
/PALM7.1.ER.220601T1703Z.220601T1845Z.220601T2003Z.NO/
614 PM CDT Wed Jun 1 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the North River at Palmyra.

* ADDITIONAL DETAILS...
  - At 5:30 PM CDT Wednesday the stage was 11.3 feet.
  - Forecast...The river will continue to fall, falling to 5.1
    feet by Friday morning.


&&

             Fld   Observed  Forecasts (7:00 am)
Location     Stg    Stage    Thu   Fri   Sat   Sun   Mon

North River
  Palmyra    13.0    11.3    9.0   5.1   4.4   4.3   4.3


&&

LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170


$$

Byrd

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:35 AM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 1, 6:35 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
635 AM CDT Wed Jun 1 2022

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 404 AM CDT Wed Jun 1 2022

Showers and thunderstorms line up from Springfield, IL southwest
through Columbia, MO at the top of the 08z hour. This line has
finally begun to show some forward momentum after spending much of
Tuesday evening essentially parked over northeast Missouri and west-
central Illinois. There has been periodic strengthening of
individual cells within the line, but intensity hasn't lasted very
long as cooler air outruns the line. Additionally, IR satellite
shows cloud tops have continued to warm over the last few hours with
relatively short-lived updrafts. The severe threat overnight into
early this morning continues to decrease.

Surface analysis shows the cold front extends from approximately
northern Illinois through tri-state (IA/MO/IL) region to just
south of Kansas. Surface winds turn out of the north/northwest
behind the front with 65-70 degree dewpoints ahead of the front
dropping into the mid-50s to near 60 degrees behind the front.
Rainfall and recent trends with the overall southward progress of
thunderstorm activity lends some confidence in aiding the
southward push in the front this afternoon into this evening.

The main concern will shift to the potential for redevelopment of
thunderstorms along and ahead of the boundary between mid-afternoon
into late this evening. CAMs have not handled timing, placement, nor
progression all that well with Tuesday evening/overnight convection.
Nonetheless, the trends provide some confidence that the position of
the boundary will focus most of the activity south of I-44 in MO and
south of I-70 in MO. RAP guidance shows MLCAPE recovering to roughly
1500-2000 J/kg over southeast MO and southwest IL, co-located with
bulk shear around 30 knots. However, latest indications show lapse
rates lagging with around 6-6.5C with DCAPE at or above 500 J/kg
barely nudging the southern sections of the CWA. Meanwhile, the HRRR
runs a bit hotter, playing off a mid-level mesoscale feature
amplifying thunderstorm potential in the corridor of higher
instability from 21z through about 02z. Therefore, while I believe
the severe threat is highly conditional given the morning convection
and southward progress of the front, it remains something to watch
through the late afternoon/evening as there is limited confidence in
organized severe materializing.

Post-front showers could linger into early Thursday morning before
all clears to the east through Thursday morning. Cooler temperatures
arrive with highs in the 70s.

Maples

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 404 AM CDT Wed Jun 1 2022

Quiet conditions and near normal temperatures lead off the long term
period Friday. Saturday continues to look dry through the daytime
hours with a subtle uptick in warmth. Seasonal warmth persists
through early next week as a series of upper level disturbances
parade through the region, setting the stage for an active pattern.

Surface ridging and northwest flow aloft will result in dry
conditions through the day Friday. It could very well be the pick
day of the week with temperatures in the upper 70s to near 80
degrees and dewpoints around 50 degrees. The surface high shifts
east into the Ohio Valley late Friday into Saturday. A wing of weak
WAA brings a slight eastward nudge in the milder mid-level airmass.
The southerly component to the mid-level moisture transport keeps
deeper moisture to the west until late in the day. Even then, mid to
high cloud cover may only impact sections of central Missouri. Aside
from the 2-3 degree bump in temperatures, there is little sensible
change heading into the weekend.

By late Saturday, the pattern becomes a bit chaotic, marking the
beginning of unsettled weather that could extend into the middle of
next week. Multiple shortwaves embed in what is generally westerly
flow aloft, passing west-to-east over the central CONUS. Each of
these disturbances vary in strength and organization. The initial
shortwave runs along the leading edge of a weak/modest push of WAA
with scattered showers and a few thunderstorms Saturday night into
Sunday morning. The better potential remains over the plains at the
nose of a strengthening nocturnal LLJ and better ascent associated
with a more organized mid/upper wave. This second wave passes over
Sunday afternoon with what looks to be remnants from convection
over the central plains Saturday night.

Locally, the best potential for showers and thunderstorms seems to
favor late Sunday into Monday and again late Monday into Tuesday.
Surface low pressure tracking through the northern Great Lakes
pushes a surface boundary ever-so-slowly southward. Meanwhile, mid-
level ridging attempts to build over the Gulf of Mexico behind a
departing tropical low. This sets up southwesterly flow with the
potential for a nocturnal LLJ to act on ample ascent provided by the
passing upper level waves and convergence along the surface
boundary.

While the NBM smears PoPs through much of the late portion of the
long term, precipitation is not likely to be occurring through the
entire period. Given the multiple players in the forecast, such as
the system passing through the Gulf, evolution of the Gulf ridge,
arrival of the boundary from the north and timing of each
consecutive wave etc., exact scenarios remain uncertain. GEFS
represents this fairly decently with very little spread through the
day Saturday. Beyond that, though there is no large notable bounce
between opposing airmasses, there is increasing spread in the
solutions with the greatest precipitation potential lining up late
Monday into Tuesday.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 618 AM CDT Wed Jun 1 2022

A cold front will continue to slowly drift southward through the
region today. Showers and thunderstorms lining the front this
morning will weaken with light to moderate stratiform rain behind
the front. Observations show a mix of VFR/MVFR ceilings with IFR
ceilings and visibilities around 2SM within localized pockets of
heavy rainfall.

As the front moves south, terminals will share time between MVFR
and VFR ceilings this afternoon through early Thursday morning.
Depending on the southward progress of the front, additional
showers and thunderstorms are possible from around 21z this
afternoon through about 03z into the evening. KUIN is likely to be
spared of TSRA with the front likely focusing thunderstorm
potential across southern sections of Missouri/Illinois.
KCOU/KJEF and metro terminals could be clipped by the northern
extent of the thunderstorms between 00z and 06z this evening. Up
to that point, isolated/scattered showers may be accompanied by a
thunderstorm. Confidence in any direct impact is low. Given the
high moisture involved, any thunderstorm could include very heavy
rain and visibility reductions generally between 2SM and 4SM.

Conditions will gradually improve Thursday morning beyond 11z. VFR
conditions are expected to return late in the period.

Maples

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 11:59 AM CDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1159 AM CDT Wed Jun 1 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021700-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
1159 AM CDT Wed Jun 1 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon into tonight, mainly across
southeastern Missouri and southwestern Illinois.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few thunderstorms are possible Thursday morning, mainly over
section of southeast and east-central Missouri and southwest
Illinois.

There is a chance of thunderstorms across the region again late
Saturday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:58 AM CDTFlash Flood WarningLSXMonroe, Ralls6 hr
Jun 1, 4:31 AM CDTAreal Flood AdvisoryLSXMoniteau3 hr
Jun 1, 6:53 AM CDTRiver Flood WarningLSXMonroe13 hr
Jun 1, 10:28 AM CDTRiver Flood WarningLSXPike5 days
Jun 1, 10:28 AM CDTRiver Flood WarningLSXPike6 days

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.